The Timmins Police joins its community partner, the Porcupine Health Unit with its messaging regarding Opioid usage:
It is crucial that members of the community who indulge in the use of opioids fully understand the following:
- Everyone using is at risk of an overdose
- People who are using should:
- Use small doses
- Avoid using drugs alone
- Avoid mixing drugs
- Have naloxone available
– People who use substances and their family and friends should be familiar with the signs and symptoms of overdose and how to provide first aid, including administering naloxone.
– If you suspect an overdose, call 911 immediately, administer naloxone if available, and wait for help to arrive. The Good Samaritan Act provides protection from arrest and breaches for simple possession.
– Naloxone is a drug that can temporarily reverse the effects of an opioid overdose. Naloxone wears off within 30 to 90 minutes, so it is important to seek further medical attention.
– Free Naloxone kits are readily available throughout the area at Porcupine Health Unit offices and at many pharmacies. A list of available sites is available at: https://www.ontario.ca/page/get-naloxone-kits-free